MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE; SPINE INTERVERTEBRAL FUSION DEVICE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE; SPINE INTERVERTEBRAL FUSION DEVICE
Model Number 03.27.006
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 march 2020: lot 1820575: (b)(4) items manufactured and released on 19-dec-2018.Expiration date: 2023-12-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Two devices of this lot were reported in this case.Visual inspection performed by medacta spine r&d project manager: the cages 03.27.006 lot 1820575 don't present any cracks or damage neither on the body nor on the pyramids.The thread of the posterior m4 thread of both implants is conformed: it is possible to mount / unmount the m4 gauge.Furthermore, the parts are checked randomly during the production and, after the coating, at 100% with an m4 go-nogo gauge.The route cause can be considered the incorrect mounting of the related inserter on the implant or the usage of a not conformed instrument.Furthermore, the overall dimensions of the implants (length, height and width) are conformed and the height of the pyramids on both sides is are in tolerance, therefore, conformed.Considering what is stated above the route cause of the mobilization could be the non-correct compression of the implants during the surgery.
 
Event or Problem Description
The surgeon inserted the trial cage to check the size of the cage, inserted the 2 cages into the patient disc space t11/t12, and performed the compression.After that the surgeon discovered the back out of the cage during the post operative final check.Revision surgery performed the same day of primary surgery and the surgeon tried to insert the 2 cages again, but it was not possible.Finally 2 cages were replaced with competitors devices.Competitor's pedicle screws and rods were used.

Brand Name
MECTALIF POSTERIOR (TI PEEK) INTERBODY FUSION DEVICE
Common Device Name
SPINE INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9909847
Report Number3005180920-2020-00202
Device Sequence Number19651361
Product Code MAX
UDI-Device Identifier07630030831485
UDI-Public07630030831485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model Number03.27.006
Device Catalogue Number03.27.006
Device Lot Number1820575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;